New Mexico, 2005

Hail in New Mexico, May 29, 2005

May 29, 2005 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 29, 2:00 PM MST, 4 hours 50 minutes earlier.

Area forecast discussion, May 29, 2:00 PM MST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SUN MAY 29 2005

.DISCUSSION...CONVECTION FIRED RAPIDLY AND RATHER EARLY THIS MORNING
AS OPPOSED TO PREVIOUS DAYS. BEGINNING TO LOOK AS IF FRONTAL
BOUNDARY MAY STALL WITH JUST A SHIFT TO EAST TO SOUTHEAST WINDS IN
THE PLAINS RATHER THAN A GOOD NORTH TO NORTHEAST SURGE THROUGH THE
PLAINS. THEREFORE RAISED TEMPS FOR MONDAY A BIT...THOUGH EXPECTED
LOW OVERCAST MAY IMPAIR WARMING NORTHEAST AND EAST CENTRAL ANYWAY.

UPPER LOW NOW SWINGS A BIT FARTHER SOUTH THAN WHAT WAS FORECAST
SATURDAY. NAM MOS GUIDANCE ESPECIALLY CRANKS UP THE WIND IN WESTERN
NM MONDAY. PER COORDINATION WITH FGZ WILL NOT ISSUE WIND ADVY AT
THIS TIME...AND WILL HOLD WINDS ABOUT ONE CATEGORY BELOW ADVY
LEVELS.

ANOTHER SURFACE BOUNDARY LOOKS MORE DEFINITE TUESDAY/TUESDAY NIGHT
TO AFFECT THE NORTHEAST AND POSSIBLY EAST CENTRAL. BY WEDNESDAY...A
WEAK LOW STARTS TO APPROACH THE SRN CA COAST...WHILE MOSTLY A ZONAL
FLOW DOMINATES NM. THEREFORE EXPECT DAILY ROUNDS OF AFTERNOON AND
EVENING THUNDERSTORMS TO AFFECT MAINLY THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN EASTWARD THROUGH MIDWEEK AT LEAST.

SOME CHANGES TO SKY COVER LATE IN THE WEEK AS SLUG OF HIGH LEVEL
MOISTURE SPREADS FROM OUR SOUTHWEST ACROSS THE STATE DUE TO THE
APPROACHING UPPER LOW. THE LOW TRACKS ALONG THE SRN AZ
BORDER...POSSIBLY PHASING WITH A DEEPER TROUGH CROSSING THE GREAT
BASIN/NORTHER ROCKIES. COULD BE MORE DRYLINE ACTIVITY THROUGH THE
END OF THE WEEK...WITH BREEZY TO WINDY CONDITIONS NEXT WEEKEND AS
THE TROUGH LINGERS TO OUR WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  48  84  49  82 /   0  10  10   0
GALLUP..........................  48  79  42  80 /  20   0   0   0
GRANTS..........................  49  80  45  80 /  20   0   0   0
GLENWOOD........................  52  85  49  86 /  20   0   0   0
CHAMA...........................  36  71  32  69 /  20  30  20  10
LOS ALAMOS......................  47  72  43  71 /  20  20  20  10
RED RIVER.......................  34  61  33  63 /  30  40  30  30
TAOS............................  44  70  39  71 /  20  20  20  10
SANTA FE........................  46  75  45  74 /  30  20  20  10
SANTA FE AIRPORT................  50  79  47  77 /  30  20  20  10
ESPANOLA........................  45  80  44  79 /  20  20  20  10
ALBUQUERQUE HEIGHTS.............  57  83  57  82 /  20   0   0  10
ALBUQUERQUE VALLEY..............  53  84  52  83 /  20   0   0   0
ALBUQUERQUE FOOTHILLS...........  56  80  54  81 /  20  10  10  10
ALBUQUERQUE WEST MESA...........  56  84  55  82 /  20   0   0   0
SOCORRO.........................  52  85  50  85 /  20   0   0   0
SANDIA PARK/CEDAR CREST.........  45  72  45  73 /  30  20  20  10
MORIARTY/ESTANCIA...............  42  75  43  75 /  30  20  20  10
CARRIZOZO.......................  52  83  53  81 /  30   0   0   0
RUIDOSO.........................  40  76  47  74 /  30  10  20  10
RATON...........................  43  67  43  69 /  60  40  40  30
LAS VEGAS.......................  45  71  44  72 /  40  40  30  30
ROY.............................  49  64  48  73 /  60  40  40  30
CLAYTON.........................  52  65  50  72 /  60  40  40  30
SANTA ROSA......................  54  73  54  80 /  40  20  30  20
TUCUMCARI.......................  55  74  55  79 /  50  30  40  20
FORT SUMNER.....................  54  74  58  81 /  40  20  30  20
CLOVIS..........................  56  73  57  80 /  40  30  30  20
PORTALES........................  56  77  56  78 /  40  30  30  20
ROSWELL.........................  60  85  60  86 /  30  20  20  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 29, 5:00 AM MST, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN MAY 29 2005

NMZ001>021-026-301200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
538 AM MDT SUN MAY 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY OVER THE
NORTHEAST CORNER OF THE STATE STRETCHING FROM THE EASTERN SLOPES
OF THE SANGRE DE CRISTO MOUNTAINS TO THE TEXAS STATE BORDER THIS
AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS AS WELL AS AN
ISOLATED TORNADO ARE POSSIBLE AS A COLD FRONT SWINGS THROUGH THE
NORTHEAST CORNER OF NEW MEXICO.

HIGH WATER FLOWS WILL CONTINUE WITHIN THE RIVERS AND STREAMS OVER
NORTHERN NEW MEXICO. THE MAIN AREA OF CONCERN INCLUDE THE CABRESTO
CREEK AND RED RIVER...WHERE A FLOOD WARNING CONTINUES. SIGNIFICANT
PRECIPITATION COULD ALLOW WATERWAYS TO RISE ONCE AGAIN.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN FOR MEMORIAL DAY. PRECIPITATION
WILL DEVELOP DURING THE AFTERNOON AND PERSIST THROUGH THE EVENING
HOURS. THE MAIN THREAT WILL BE LARGE HAIL AND STRONG GUSTY WINDS.

HIGH WATER FLOWS WILL CONTINUE WITHIN THE RIVERS AND STREAMS OVER
NORTHERN NEW MEXICO. SIGNIFICANT PRECIPITATION THIS WEEKEND COULD
ALLOW WATERWAYS TO RISE ONCE AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR
MANY AREAS ACROSS NORTHERN AND EASTERN NEW MEXICO. REPORT SEVERE
WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE.

VISIT HTTP://WWW.SRH.NOAA.GOV/ABQ FOR THE LATEST WARNINGS AND
STATEMENTS OR STAY TUNED TO NOAA WEATHER RADIO.

DPORTER

In the hours before

Special weather statement, May 29, 1:55 PM MST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
255 PM MDT SUN MAY 29 2005

NMZ009-292145-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-

...STRONG THUNDERSTORM MOVING OVER CENTRAL VALENCIA COUNTY...

AT 250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING BRIEF HEAVY RAIN...WINDS
UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES WEST
OF LOS CHAVEZ. MOVEMENT WAS EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ADELINO...JARALES...LOS
TRUJILLOS-GABALDON...RIO COMMUNITIES AND TOME-ADELINO.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

23
Special weather statement, May 29, 2:43 PM MST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
343 PM MDT SUN MAY 29 2005

NMZ006-007-292230-
FAR NORTHEAST PLAINS-HARDING COUNTY-

...STRONG THUNDERSTORM MOVING OVER SOUTHEAST COLFAX AND NORTHWEST
HARDING COUNTIES...

AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAIN...WINDS UP TO
50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES NORTH OF
MILLS. MOVEMENT WAS SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHICOSA LAKE STATE PARK
AND YATES.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

23
Special weather statement, May 29, 3:28 PM MST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
428 PM MDT SUN MAY 29 2005

NMZ012-292315-
CONCHAS LAKE/GUADALUPE COUNTY-

...STRONG THUNDERSTORM MOVING NORTHERN GUADALUPE COUNTY...

AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAIN...WINDS UP TO
50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR COLONIAS.
MOVEMENT WAS EAST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE SANTA ROSA LAKE STATE
PARK.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

23
Special weather statement, May 29, 4:13 PM MST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
513 PM MDT SUN MAY 29 2005

NMZ012-300000-
CONCHAS LAKE/GUADALUPE COUNTY-

...STRONG THUNDERSTORM MOVING CENTRAL GUADALUPE COUNTY...

AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAIN...WINDS UP TO
50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES SOUTHWEST OF
SANTA ROSA LAKE STATE PARK. A SECOND THUNDERSTORM WAS NEAR SAN
IGNACIO. MOVEMENT WAS SOUTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE PUERTO DE LUNA...SANTA
ROSA AND PASTURA.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

23
Special weather statement, May 29, 4:33 PM MST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
533 PM MDT SUN MAY 29 2005

NMZ012-018-300015-
CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-

...STRONG THUNDERSTORM MOVING SOUTHERN GUADALUPE AND NORTHERN DE
BACA COUNTIES...

AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAIN...WINDS UP TO
50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 15 MILES NORTHWEST
OF YESO. MOVEMENT WAS EAST AT 5 TO 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE SUMNER LAKE.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

23
Special weather statement, May 29, 4:33 PM MST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
533 PM MDT SUN MAY 29 2005

NMZ012-018-300015-
CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-

...STRONG THUNDERSTORM MOVING OVER SOUTHERN GUADALUPE AND NORTHERN
DE BACA COUNTIES...

AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAIN...WINDS UP TO
50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 15 MILES NORTHWEST
OF YESO. MOVEMENT WAS EAST AT 5 TO 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE SUMNER LAKE.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

23

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Guadalupe

When
May 29, 6:50 PM MST
Where
Guadalupe County, 14 mi NE of Santa Rosa
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.083, -104.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446224.